MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 4061647P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No alleged device problem was identified so no device was returned for evaluation as well no images or lab reports provided so the complaint could not be confirmed.Review of the reported event identified the patient experienced postoperative right leg pain and swelling due to an identified deep vein thrombosis (dvt).No information provided to suggest the source of the dvt so no root cause could be determine however, this may have been the result of an underlying patient condition, a result of the patients injury or the result of surgical trauma, dvt is a well known complication of surgery and not considered the direct result of a nuvasive device.No additional investigation can be completed.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: potential adverse events and complications potential adverse effects resulting from use of the cohere cervical interbody fusion device include, but are not limited to, the following.Hematoma or thrombosis." "warnings, cautions and precautions.The cohere cervical interbody fusion device should be used only by those physicians who have been trained in the appropriate, specialized procedures.Knowledge of appropriate surgical techniques, instrumentation, proper selection and placement of implants and postoperative patient care and management are essential to a successful outcome." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." 9402598-en f-01/2021.
 
Event or Problem Description
The event was identified during a review of the cervical interbody pmcf study, the report identified that on (b)(6) 2024 a patient underwent a two level anterior cervical discectomy fusion and procedure at c4/5 and c5/6.On (b)(6) 2024 the patient experienced right leg pain and swelling and was readmitted, diagnosed and treated for deep vein thrombosis of the right femoral vein.No additional information provided.

Brand Name
NUVASIVE COHERE CERVICAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd
san diego, CA 92121
MDR Report Key20487403
Report Number2031966-2024-00269
Device Sequence Number3615099
Product Code ODP
UDI-Device Identifier00887517056313
UDI-Public887517056313
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K231735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4061647P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale